MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in a lens case/vial.Visual inspection found a piece of the haptic torn and missing.(b)(4).Conclusion code: per dfu for this lens model, the intended cartridge for a cq2015a lens is a cq cartridge.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cq2015a, +12.5 diopter, collamer lens in the patient's eye on (b)(6) 2018.After insertion the haptic of the lens tore when the surgeon while trying to suture in the lens.The lens was explanted and there was not another lens that was implanted.It was noted that the surgeon did not use recommended cartridge for the surgery.

Brand Name
SILICONE ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7268471
Report Number2023826-2018-00175
Device Sequence Number1994492
Product Code HQL
UDI-Device Identifier00841542102018
UDI-Public00841542102018
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR